Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 212, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2001, 7:43 PM CDT for Dakota County, Nebraska; Union County, South Dakota; Woodbury County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 13, 2001, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Woodbury County, IA, Dakota County, NE, Union County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4371 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS53 KFSD 140045 RRA SVRFSD IAC193-NEC043-SDC127-140115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 743 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN NORTHEAST NEBRASKA WESTERN WOODBURY COUNTY IN NORTHWEST IOWA EXTREME SOUTHEAST UNION COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 815 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL OVER HUBBARD...OR ABOUT 14 MILES SOUTHWEST OF SIOUX CITY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAKOTA CITY AROUND 750 PM CDT SIOUX CITY...SOUTH SIOUX CITY...NORTH SIOUX CITY AROUND 755 PM CDT THIS EXTENDS THE PREVIOUS WARNINGS IN DAKOTA AND SOUTHEAST UNION COUNTIES. THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4239 9674 4226 9657 4253 9619 4257 9647
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:55 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 3:55 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT WED JUN 13 2001
KIND OF CRAZY HERE TODAY...SO WE'LL BE BRIEF. EVEN HAVE LONG TERM
FLOODING TO WORRY ABOUT NOW. IN THE SHORT TERM...ANOTHER SHORTWV
DEPICTED BY CRNT WV AND MDLS TO MOVE UP THE STALLED SFC BNDRY FOR
THE FIRST HALF TNGT. THEREFORE...LIKELY SETTING UP ANOTHER ROUND OF
CONVECTION TNGT. ONE THING THAT IS DIFFERENT THAN LAST NIGHT...IS
THE DIR WIND SHEAR IS NOT QUITE AS IMPRESSIVE...AS THE UPR LVL
SUPPORT MATURES...MORE WINDS ALOFT ARE UNIDIRECTIONAL OUT OF THE SW.
WHAT IS MOST IMPRESSIVE IS A LLVL JET SETTING UP TNGT...WITH 70 KNTS
PROGGED IN CNTRL KS...BUMPING INTO ONLY 10 TO 20 KNTS IN ERN NEB...SO
SPEED CONVERGENCE IS TREMENDOUS. SO WE HAVE A STALLED SFC BNDRY...
WITH A MID LVL SHORTWV AND SPEED CONVERGENCE CAUSING PROBLEMS TNGT.
ISSUED A FFA FOR MUCH OF THE ERN CWA DUE TO SATURATED GROUND.
HEAVY RAIN THREAT BEGINS TO SETUP LATE TNGT FOR THE JAMES. THTE
RIDGE BEGINS TO STALL IN THIS AREA...AND AVN/ETA DEPICT A
TROWAL...EVEN FOR THIS TIME OF YEAR WITH TREMENDOUS 850-700MB
FRONTOGENSIS PROGGED TO PERSIST IN THIS AREA AND WWD THRU THU NIGHT.
THEREFORE WITH CRNT LOW TRACK FCST...WRAP ARND HEAVY RAINS COULD
OCCUR IN THIS AREA CAUSING PROBLEMS OVER ALREADY SATURATED GROUND.
THE ERN HALF OF THE CWA MAY ACTUALLY GET DRY SLOTTED ON THURSDAY...AT
LEAST DRY SLOTTED ALOFT...SO CONVECTION WILL BE MORE SCATTERED BUT
WATCH OUT FOR A WIND THREAT.
SYSTEM FINALLY CLEARS OUT LATER THU NIGHT AND FRIDAY...LEAVING SOME
WINDS BEHIND. NOT MUCH TIME TO LOOK AT THE EXTENDED...BUT A SERIES
OF SHORTWVS MOVE THRU SUNDAY THRU TUESDAY...NOT AS STRONG AS THIS
SERIES OF COURSE. WEDNESDAY...WENT DRY FOR NOW...EVEN THO THE MRF IS
PAINTING PCPN ON US...USUALLY THESE THINGS ARE A LITTLE FAST.
.FSD...FLASH FLOOD WATCH TONIGHT THROUGH THURSDAY NIGHT FOR THE
JAMES VALLEY TOWARD THE MO VALLEY.
FLASH FLOOD WATCH TONIGHT ONLY...FOR THE I 29 CORRIDOR...SW
MINNESOTA AND FAR NW IA.
FUHSIn the hours before
Local storm report, Jun 13, 4:14 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
414 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 8 NE BRUCE SD .88 INCH HAIL
06/13/01 BROOKINGS REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 6:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM DAKOTA CITY NE 1 INCH HAIL
06/13/01 DAKOTA REPORTED BY STORM
SPOTTER.
0627 PM SIOUX CITY IA .88 INCH HAIL
06/13/01 WOODBURY REPORTED BY STORM
SPOTTER.
0627 PM SOUTH SIOUX CITY NE 1.75 INCH HAIL
06/13/01 DAKOTA REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 7:30 PM CDT, 13 minutes before
SDZ038>040-050-052>069-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 730 PM CDT WED JUN 13 2001 ...TORNADO WATCH NUMBER 415 CANCELLED FOR SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED INTO SOUTWEST MINNESOTA AND NORTHWEST IOWA. THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 9 PM HAS BEEN CANCELLED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 35 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 46 min |
| Jun 13, 8:47 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 28 min |
| Jun 13, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 33 min |
| Jun 13, 9:20 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 25 min |
| Jun 13, 9:29 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Jun 14, 5:50 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 25 min |
| Jun 14, 6:15 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 30 min |
| Jun 13, 7:39 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 36 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 45 min |
| Jun 13, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 31 min |
| Jun 13, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola, Sioux | 41 min |
| Jun 13, 8:26 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 34 min |
| Jun 13, 8:32 PM CDT | Tornado Warning | FSD | O'Brien, Osceola | 28 min |
| Jun 13, 8:50 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 25 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | FSD | Dickinson | 32 min |
| Jun 13, 9:02 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien | 28 min |
| Jun 13, 9:07 PM CDT | Severe Thunderstorm Warning | FSD | Osceola | 23 min |
| Jun 13, 9:16 PM CDT | Tornado Warning | FSD | Clay, O'Brien | 29 min |
| Jun 13, 9:18 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 27 min |
| Jun 13, 9:31 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 29 min |
| Jun 13, 9:43 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 32 min |
| Jun 13, 9:46 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 29 min |
| Jun 13, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 32 min |
| Jun 13, 9:58 PM CDT | Tornado Warning | FSD | Cherokee, Ida | 32 min |
| Jun 13, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 38 min |
| Jun 13, 10:25 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 20 min |
| Jun 13, 10:44 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
| Jun 13, 11:25 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Severe Thunderstorm Warnings in South Dakota, 2001Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.